Molecular targeting agents are widely used to treat various inflammatory and immune diseases and tumors. Unlike the adverse reactions induced by conventional drugs, these drugs induce various new types of adverse reactions. Anti-PD-1 antibody has clearly induced survival benefits in patients with metastatic melanoma. However, immune checkpoint inhibitors sometimes induce various kinds of immune-related adverse events (irAE). It is very important for clinicians to know the prevalence, clinical types, and severity of irAE in these drugs.
We analyzed the clinical characteristics of the adverse cutaneous effects of anti-PD-1 antibody in melanoma patients. The 7 patients studied were referred to Yokohama City University Hospital between October of 2014 and March of 2016. Vitiligo, cutaneous pruritus, lichenoid eruptions, psoriasiform eruptions, and bullae on the extremities were observed. All of these patients were able to be managed without discontinuation of the drug.
Larger clinical studies of this drug would help to predict and manage the characteristics of cutaneous adverse reactions. Dermatologists should be careful to detect and treat irAE induced by the newly developed immune checkpoint inhibitors.
We report a case of neutrophilic urticarial dermatosis, associated with amyopathic dermatomyositis. The female patient presented with urticarial erythema, which histopathologically showed a dense dermal neutrophilic infiltrate with no signs of leukocytoclastic vasculitis. In addition, there was a neutrophilic infiltrate within the eccrine gland, a unique histopathological finding. Dermatologists should be aware of this new entity, because it may be associated with various auto-immune or auto-inflammatory diseases.
A 74-year-old man born in Osaka is presented. He developed abnormal sensations in the extremities at the age of 65 years, and caused in difficulty in walking around two years later. When he was 70, infiltrative, annular or irregular erythemas appeared on his face and extremities. Based on the histological assessment of a skin biopsy and elevation of serum angiotensin-converting enzyme (ACE) level, he was diagnosed with sarcoidosis at the age of 73. He continued to take oral prednisolone, which had been prescribed for renal dysfunction. During admission to the Neurological Department of Wakayama Medical University at the age of 74 years, he was diagnosed as having multiple mononeuropathy and was referred to the Dermatological Department regarding skin lesions. Skin smears and sections with Fite staining revealed multiple bacilli, leading to a diagnosed of multibacillary leprosy. He also developed lagophthalmos. Multi-drug therapy decreased the number of bacilli in skin smears, but his neurological symptoms and skin lesions gradually got worse as his serum ACE level increasing. Therefore, he was diagnosed with a type 1 leprosy reaction and the dose of oral predonisolone has been increased.